T wave alternans and Torsades de Pointes after the use of intravenous pentamidine
Christopher R Kroll1, Leonard S Gettes
1Department of Medicine, The University of North Carolina, Chapel Hill 27599-7075, USA.
Abstract:
We report the case of a patient in whom dramatic T wave alternans with brief bouts of torsades de pointes and QT prolongation occurred in association with intravenously administered pentamidine. This ECG marker of a potentially fatal side effect, although uncommon, should be looked for in patients requiring the use of this drug.
Related Concept Videos
Antiarrhythmic Drugs: Class III Agents as Potassium Channel Blockers
Heart Failure Drugs: Inotropic Agents
Antiarrhythmic Drugs: Class IV Agents as Calcium Channel Blockers
Verapamil, a calcium channel blocker, inhibits calcium movement across myocardial cell membranes and vascular smooth muscle. This results in the dilation of coronary and...
ECG Interpretation of Arrhythmias II: Atrial, Junctional and Ventricular Arrhythmias
Desensitization and Tachyphylaxis
Several...
Dysrhythmias VI: Management of Dysrhythmias


